MAUDE Adverse Event Report: CORDIS CORPORATION OPTEASE RETR FILTER 55; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION OPTEASE RETR FILTER 55; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466F210A
Medical Device Problem Codes Difficult to Insert (1316); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if the device will be returned for testing and evaluation.   additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, while pushing the 55 optease retrievable filter, the thorn of the filter scratched the inner surface of the sheath tube causing the sheath to be torn and could not continue to push.The procedure was completed using another cordis filter.There was no reported patient injury.The product was opened in the sterile field.The device was stored and handled per the instructions for use (ifu).The device was prepped according to the ifu.Indication for filter insertion was for deep vein thrombosis (dvt).The device will be returned for analysis.
 
Additional Manufacturer Narrative
Complaint conclusion: while pushing the 55 optease retrievable filter, the thorn of the filter scratched the inner surface of the sheath tube causing the sheath to be torn and could not continue to push.The procedure was completed using another cordis filter.There was no reported patient injury.The product was opened in the sterile field.The device was stored and handled per the instructions for use (ifu).The device was prepped according to the ifu.Indication for filter insertion was for deep vein thrombosis (dvt).The product was returned for analysis.One non-sterile cannula sheath from product optease retrievable filter 55cm was received inside a plastic bag.One obturator and one vessel dilator were received, and the filter was loaded into the cannula sheath.Per visual analysis a perforated sheath was observed perforated at 7.3 cm from distal end.No other anomalies were observed.Per light microscopic analysis the barb can be clearly seen piercing through the cannula.Per sem analysis the inner surface of the cannula presented scratch marks along the puncture/hole.The inner surface presented evidence of scratch marks near to the puncture/hole.This type of damage is commonly caused during the interaction of the cannula material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the cannula inner surface could probably led to the punctured condition found on the received cannula.It seems the cannula material was punctured with a sharp object from the inside of the cannula.No other anomalies were observed.A product history record (phr) review of lot 17891313 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿filter ¿ impeded - perforated sheath¿ was confirmed through analysis of the returned device.The exact cause of the event could not be determined during analysis.Based on the information available for review, procedural or handling factors may have contributed to the event, although how this may have occurred is unknown.According to the instructions for use, which are not intended as a mitigation of risk, ¿place the appropriate end of the storage tube (containing the optease retrievable filter), as far as possible into sheath introducer hemostasis valve.Slowly advance the filter into the sheath introducer by advancing the obturator through the end of the storage tube until the filter is positioned well into the cannula of the sheath introducer.To restore hemostasis, withdraw the storage tube out of the sheath introducer hemostasis valve.The storage tube can be fixed on the hub-end of the obturator by sliding it over the bump.Continue to advance the filter until the marker on the obturator is positioned at the sheath introducer hemostasis valve.This indicates that the filter is at the distal tip of the sheath introducer but still fully within the sheath introducer.Note: if filter advancement is problematic when using a tortuous vessel approach, stop filter advancement prior to the curve.Advance the sheath introducer to negotiate the curve, then continue to advance the filter¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
OPTEASE RETR FILTER 55
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9977731
Report Number9616099-2020-03656
Device Sequence Number14191186
Product Code DTK
UDI-Device Identifier20705032059692
UDI-Public20705032059692
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K034050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number466F210A
Device Catalogue Number466F210A
Device Lot Number17891313
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/25/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient Weight60